Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 62, NWS Milwaukee, WI

June 4, 2005Dane County, Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 1:08 PM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 1:08 PM CDT (18:08 UTC)
Expired
Jun 4, 2005, 2:02 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dane County, WI, Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 041809
SVRMKX
WIC025-055-041900-
/O.NEW.KMKX.SV.W.0062.050604T1808Z-050604T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
108 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 200 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 19 MILES SOUTH OF
  CAMBRIDGE...OR ABOUT 8 MILES SOUTHWEST OF EDGERTON...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT ATKINSON AROUND 120 PM CDT...
  JEFFERSON AROUND 125 PM CDT...
  LAKE MILLS AROUND 130 PM CDT...
  JOHNSON CREEK AROUND 135 PM CDT...
  
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 4312 8855 4285 8888 4285 8918 4320 8889
      4320 8854

$$

REM
3 follow-up statements
000 
WWUS53 KMKX 041817
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
117 PM CDT SAT JUN 4 2005

WIC025-055-041900-
/O.CON.KMKX.SV.W.0062.000000T0000Z-050604T1900Z/
JEFFERSON-DANE-
117 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR
SOUTHEASTERN DANE AND JEFFERSON COUNTIES...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF LAKE MILLS TO FORT 
ATKINSON...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE MILLS AND JEFFERSON BY 125 PM CDT...
  MILFORD AND JOHNSON CREEK BY 130 PM CDT...
  HUBBLETON AND HELENVILLE BY 135 PM CDT...
  WATERTOWN BY 140 PM CDT...
  PIPERSVILLE AND IXONIA BY 145 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4312 8855 4285 8888 4285 8918 4320 8889
      4320 8854

$$

EISE
000 
WWUS53 KMKX 041855
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT SAT JUN 4 2005

WIC025-041904-
/O.CAN.KMKX.SV.W.0062.000000T0000Z-050604T1900Z/
DANE-
154 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR DANE COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF DANE COUNTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR DANE COUNTY HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4312 8855 4296 8871 4311 8884 4320 8889
      4320 8854

$$

WIC055-041900-
/O.CON.KMKX.SV.W.0062.000000T0000Z-050604T1900Z/
JEFFERSON-
154 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR 
JEFFERSON COUNTY...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERTOWN TO IXONIA...OR ALONG A LINE EXTENDING FROM
WATERTOWN TO 9 MILES WEST OF OKAUCHEE LAKE...MOVING NORTHEAST AT 45
MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4312 8855 4296 8871 4311 8884 4320 8889
      4320 8854

$$

WOOD
000 
WWUS53 KMKX 041902
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT SAT JUN 4 2005

WIC055-041911-
/O.EXP.KMKX.SV.W.0062.000000T0000Z-050604T1900Z/
JEFFERSON-
200 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT 
200 PM CDT...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED 
OUT OF JEFFERSON COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
FOR JEFFERSON COUNTY HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4312 8855 4296 8871 4311 8884 4320 8889
      4320 8854

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 AM CDT, 9 hours 59 minutes earlier.

Area forecast discussion, Jun 4, 3:09 AM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 AM CDT SAT JUN 4 2005

.DISCUSSION...FORECAST FOCUS PRECIPITATION CHANCES TODAY THROUGH
TUESDAY.

MODELS IN FAIR AGREEMENT WITH SYNOPTIC SITUATION NEXT SEVERAL
DAYS...ALTHOUGH GFS TENDS TO BE A BIT SLOWER WITH SHORT WAVES AND
ALSO SLOWER WITH PRECIPITATION. MODELS ARE VERY UNSTABLE TODAY...
MAINLY THIS AFTERNOON...AND EVEN MORE UNSTABLE SUNDAY. CAPES TODAY
SHOULD BE BETWEEN 1-2K...AND 2-4K SUNDAY. THERE IS 700 OMEGA BOTH
TODAY AND SUNDAY WITH Q AND SURFACE MOISTURE CONVERGENCE. LI/S BOTH
DAYS BETWEEN -7 AND -8. A NEG TILTED SHORT WAVE IS EXPECTED TO DRIVE
AREA CONVECTION IN IOWA INTO WISCONSIN LATER THIS MORNING...WHILE
ANOTHER SHORT WAVE APPROACHES WESTERN CWA SUNDAY AFTERNOON. NO MID
LEVEL CAP INDICATED. IN ADDITION A DRY SLOT IS EXPECTED FOR SUNDAY
AFTERNOON.

WEATHER SETTLES DOWN A BIT FOR MONDAY WITH DRIER AND A BIT COOLER
AIR FILTERING INTO REGION WITH LITTLE OR NO UPPER LEVEL DYNAMICS.
HOWEVER...SURFACE TROUGH REDEVELOPS IN PLAINS MONDAY NIGHT THROUGH
WEDNESDAY WITH FRONTAL BOUNDARY SOMEWHERE ACROSS SOUTHERN
WISCONSIN. LLJ INCREASES INTO WISCONSIN WITH ANOTHER SHORT WAVE FOR
TUESDAY. MODELS INDICATE A POSSIBLE MCC DEVELOPING ALONG SURFACE
BOUNDARY MONDAY NIGHT. WILL STAY CLOSE TO FWC/MAV GUIDANCE NEXT
SEVERAL PERIODS.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 4, 4:40 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-051000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
440 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING.  SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTH CENTRAL
WISCONSIN THIS MORNING.  THESE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

HOWEVER THERE IS A CHANCE MORE THUNDERSTORMS COULD DEVELOP ACROSS
SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING.  A
FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING.
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.  AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-051000-
SHEBOYGAN WI TO WINTHROP HARBOR IL
440 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING.  THE FOG MAY
REDUCE THE VISIBILITY TO LESS THAN ONE MILE FOR A TIME.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.  SOME OF
THE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY
NIGHT.  SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.  AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED ON SUNDAY DUE TO STRONG
SOUTH WINDS.

MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WEATHER.GOV/MILWAUKEE     /LOWER CASE/

MBK

In the hours before

Special weather statement, Jun 4, 12:32 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1232 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-041830-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1232 PM CDT SAT JUN 4 2005

LOOK FOR A LINE OF STORMS FROM ALBANY TO BRODHEAD AND SOUTH INTO
ILLINOIS WILL MOVE NORTHEAST INTO BELOIT AND JANESVILLE BY 100 PM
CDT...INTO DELAVAN AND LAKE GENEVA AROUND 130 PM CDT.

STRONG GUSTY WINDS WITH HAIL AND BRIEF TORRENTIAL RAINS ARE
EXPECTED WITH THESE STORMS.

EISE
Special weather statement, Jun 4, 12:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1240 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-041830-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1240 PM CDT SAT JUN 4 2005

...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN...

LOOK FOR A LINE OF STORMS FROM ALBANY TO BRODHEAD AND SOUTH INTO
ILLINOIS WILL MOVE NORTHEAST INTO BELOIT AND JANESVILLE BY 100 PM
CDT...INTO DELAVAN AND LAKE GENEVA AROUND 130 PM CDT.

STRONG GUSTY WINDS WITH HAIL AND BRIEF TORRENTIAL RAINS ARE
EXPECTED WITH THESE STORMS.

EISE
Local storm report, Jun 4, 12:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     BRODHEAD                42.62N 89.38W
06/04/2005  50 MPH           GREEN              WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
            THAN 50 MPH.

&&

BORGHOFF
Special weather statement, Jun 4, 12:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1257 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-041900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1257 PM CDT SAT JUN 4 2005

...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN...

A LINE OF STORMS FROM BRODHEAD TO JANESVILLE TO BELOIT WILL MOVE
NORTHEAST INTO STOUGHTON AND MILTON BY 115 PM CDT...AND INTO LAKE
MILLS...JEFFERSON...FORT ATKINSON...DELAVAN...ELKHORN AND LAKE
GENEVA BETWEEN 130 PM AND 200 PM CDT.

STRONG GUSTY WINDS BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE
STORMS.

EISE
Local storm report, Jun 4, 1:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
107 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     5 W JANESVILLE          42.68N 89.11W
06/04/2005                   ROCK               WI   LAW ENFORCEMENT

            ONE LARGE TREE DOWN.

0105 PM     TSTM WND DMG     EVANSVILLE              42.78N 89.30W
06/04/2005                   ROCK               WI   LAW ENFORCEMENT

            MULTIPLE LARGE TREES DOWN.

&&

BORGHOFF/GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:39 PM CDTSevere Thunderstorm WarningMKXRock36 min
Jun 4, 1:17 PM CDTTornado WarningMKXJefferson33 min
Jun 4, 2:02 PM CDTSevere Thunderstorm WarningMKXKenosha45 min
Jun 4, 2:12 PM CDTSpecial Marine WarningMKX63 min
Jun 4, 2:26 PM CDTSevere Thunderstorm WarningMKXGreen Lake7 min
Jun 4, 2:28 PM CDTSpecial Marine WarningMKX92 min
Jun 4, 3:03 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.